Steroids and moon face

FormerMember
FormerMember
  • 8 replies
  • 20 subscribers
  • 9409 views

Hi guys, my sister is currently taking the steroid dexamethosone and it's caused her face to swell so so bad it's round. Obviously I don't care, whatever works right? But shess not going out, not talking to anyone because she's so embarrassed by her face! Any hints or tips to help the swelling go down? (They've already lowered the dosage) 

  • Hi

    I can totally understand how your sister might feel embarrassed about going out. Has she already spoken to her CNS about this to see if there's anything further they can do to help? Alternatively you could post your question in ask a nurse and one of the cancer nurse specialists will aim to respond within 2 working days.

    You could also show your sister this information about cancer and body image that Macmillan have produced as there may be some information that she finds helpful.

    x

    Community Champion Badge

     "Never regret a day in your life, good days give you happiness, bad days give you experience"

  • FormerMember
    FormerMember in reply to latchbrook

    I also have swelling due to steroid use and understand how distressing it is. people say how well I look but its nnot true and can be very uncomfortable, but I have to remember that the steroid do help.

  • FormerMember
    FormerMember in reply to latchbrook

    Thank you I'll pass that information on x

  • FormerMember
    FormerMember in reply to FormerMember

    I'm sorry you're going through it :( does it make it worse when people brush it off and say you look great? It's difficult to know what is the right and wrong thing to say. X

  • FormerMember
    FormerMember in reply to FormerMember

    Hi Kaf

    I had Steroids for a few months after the radioferry and I looked like a monster. Fortunately as soon you stop taking them it goes back normal. I have taken normal steroids have also taken for them something like 20 years for asthma, I think I look good. Don't worry you will get used to them. 

  • This thread is being marked for retention by the moderator, as some members are still finding this useful.

  • I did not know dexamethosone causes notable swelling on the patients. Good to know, thank you for this.  When do we start noticing this? My family member just started this steroid 2 days ago. 

  • Hi  ,

    My name is Syed and I’m a member of the Community team here at Macmillan. Whatever your circumstances may be, we will try our best to support you. I hope you can find the Community to be a place of kindness, comfort and positivity.

    In relation to this post, we would always suggest getting in touch with your family member’s GP or medical team first as they are able to provide them with the most relevant medical information relating to their case. Please note, we do not have access to medical records at Macmillan.

    On the Community, we have our Ask a Nurse section available. Here, you can ask our team of nurses certain questions you may have around diagnosis, medication and treatment. They aim to respond within 1-3 working days on the site.

    You are always welcome to call our Support Line on 0808 808 00 00 or alternatively, click here for webchat and request the Nurses from our wide range of experts. We are available 8am until 8pm, 7 days a week.

    If there is anything else me or my team can do, please don’t hesitate to get in touch with us via Private Message or on community@macmillan.org.uk and we’ll try our best to support you. Please keep in mind, the Community is available 24 hours a day, 7 days a week.

    Best wishes,

    Syed
    Macmillan Community Team